Jump to content

DesperateRob: Muscle twitching after mirtazapine


DesperateRob

Recommended Posts

Hi,

 

Glad to have found this site. Any advice or comments more than welcome. 

 

After a few horrendous months on mirtazapine, I self tapered over a 3 week period. 

 

Before that I was on citalopram which just made me internally shake and increased my anxiety to the point of self combustion. Then I was on both for a week, then just the mirt for a few months.

 

Ever since starting ADs I developed muscle twitches, in my arms (triceps and biceps), thighs, calves and ankles. Very occasionally in my fingers and face also. I honestly have no recollection of this before taking ADs.

 

i decided I wanted to stop taking ADs as I felt they were actually making my anxiety worse. My doctor advised me just to use the last 2 week prescription of 15mg tablets then stop. I decided to try to reduce the dosage a bit slower and ended up stopping over 3 weeks.

 

I still have the muscle twitches and muscle weakness. Quite frankly its freaking me out. Is this common in withdrawal? Has anyone else suffered with this? Is it permanent? When will it stop? 

 

Sorry for the epic ramble!

 

 

Citalopram 20mg 2 weeks

citalopram 10mg and mirtazapine 15mg 2 weeks

mirtazapine 15mg increasing to 30mg 2 months

self taper over 3 weeks

Link to comment
  • ChessieCat changed the title to DesperateRob: Muscle twitching after mirtazapine
  • Moderator Emeritus

Hi Rob and welcome to SA,

 

Q:  Have you have taken psychiatric drugs prior to citalopram and mirtazapine?

 

It will depend on your answer to this question what the answer is to your question.

 

We ask all members to create a drug signature.  This appears below every post you make.  Please update it whenever you make a change.  This is the preferred format which makes it easier for us to see your drug history at a glance:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

Once we have the above information we will be better able to offer suggestions.

 

This is your own Intro topic where you can ask questions and journal your progress.  We suggest that members visit each others Intro topics so that can support and encourage each other.

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  I do not provide tapering advice via PM.  Please post questions in your Introduction topic.  Please do not tag me for any reason.  I am an unpaid volunteer and assist members if I am able to and when I have the time.  Thank you for your understanding.

Mid Nov 2021 changed to low carb diet due to diabetes & cholesterol.  Lost 1/16 body weight, BP has reduced a lot. 

Links to my exercises and weights.  I also do 3 x 5.5 min with HIIT on exercise bike with 20 secs/min as fast as I can cycle.

Link to comment

I took fluoxetine back in 2003 for about a month. I seem to recall being prescribed another AD some time in 2009 but after terrifying internal shaking stopped after about a week.

Citalopram 20mg 2 weeks

citalopram 10mg and mirtazapine 15mg 2 weeks

mirtazapine 15mg increasing to 30mg 2 months

self taper over 3 weeks

Link to comment
  • Moderator Emeritus

From your history it certainly sounds like you react badly to taking antidepressants.  immediate-adverse-reactions-to-ssris-how-long-for-recovery

 

Unfortunately there is no quick way to fix this.  We don't know how long it will take.  It is going to take time for your brain and CNS to heal.  Healing isn't linear Windows and Waves Pattern of Stabilization.  The brain naturally tries to return to homeostasis or factory settings but this takes time and patience.  The less stressed you can be the better it will be for your brain and CNS:  Acceptance

 

Understanding what is happening can help with this:

 

From What is Happening in Your Brain:

 

"Basically- you have a building where the MAJOR steel structures are [...] to be rebuilt at different times - ALL while people are coming and going in the building and attempting to work.

It would be like if the World Trade Center Towers hadn't completely fallen - but had crumbled inside in different places.. Imagine if you were [...] to rebuild the tower - WHILE people were coming and going and [...] to work in the building!  You'd have to set up a temporary elevator - but when you needed to fix part of that area, you'd have to tear down that elevator and set up a temporary elevator somewhere else. And so on. You'd have to build, work around, then tear down, then build again, then work around, then build... ALL while people are coming and going, ALL while the furniture is being replaced, ALL while the walls are getting repainted... ALL while [...] is going on INSIDE the building. No doubt it would be chaotic. That is EXACTLY what is happening with windows and waves.  The windows are where the body has "got it right" for a day or so - but then the building shifts and the brain works on something else - and it's chaos again while another temporary pathway is set up to reroute function until repairs are made. 


And just like the Twin Towers- it's possible - but the building is a major effort -and it takes a good year or more sometimes."

 

 

And these:

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

It is important to learn and use Non-drug techniques to cope

 

The only supplements which SA recommends are Magnesium and Omega-3 Fish Oil.  Try a small amount one at a time to see how you react.  It is best to make only 1 change at a time.  It is also better not to start taking a complex vitamin because if you experience issues you will not know what exactly is causing it.  B vitamins can be stimulating especially B6.  hypersensitive-to-b-vitamin-or-b-vitamin-complex  If trying anything new, start with a small amount to see how you react and build up to the recommended amount.

 

Keep it Simple, Slow and Stable

 

You may find that certain activities (exercise), situations (bright lights, noisy atmosphere) or foods (caffeine, alcohol) increase your symptoms.

 

Keeping notes on paper can help you with this:  Keep Notes on Paper.  As can Rate Symptoms Daily to Check Patterns and Progress

 

There are many existing topics and discussions on this site.  You can use the site search function on the main page of the site at the top right, or use a search engine and include survivingantidepressants.org in your search string.

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  I do not provide tapering advice via PM.  Please post questions in your Introduction topic.  Please do not tag me for any reason.  I am an unpaid volunteer and assist members if I am able to and when I have the time.  Thank you for your understanding.

Mid Nov 2021 changed to low carb diet due to diabetes & cholesterol.  Lost 1/16 body weight, BP has reduced a lot. 

Links to my exercises and weights.  I also do 3 x 5.5 min with HIIT on exercise bike with 20 secs/min as fast as I can cycle.

Link to comment
  • 2 years later...
  • Administrator

Hello, Rob. How are you doing?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy